Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 6, 2019, 9:11 AM CDT for Zapata County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2019, 9:11 AM CDT (14:11 UTC)
- Expired
- May 6, 2019, 10:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1920 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:31 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 6, 6:31 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 631 AM CDT Mon May 6 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Very few changes to the previous set of TAFs. But the most significant change that occurred was to add a TEMPO for overnight convection tonight. VFR to MVFR will be the rule through the next 24 hours. && .PREV DISCUSSION... /issued 420 AM CDT Mon May 6 2019/ ..Marginal risk of severe weather across portions of deep south Texas today through tonight... SHORT TERM (Now through Tuesday): The main threat in this portion of the forecast continues to be convection. The Storm Prediction Center places all or a vast majority of the BRO CWFA in a Marginal Risk of severe weather today and tonight and Tuesday, respectively. The Center states that the main severe weather threats will be large hail and damaging winds, and as a result, these threats have been added to the official forecast for Deep South Texas and the Rio Grande Valley. Additionally, with precipitable water values steadily increasing to around 2 inches, have also opted to mention heavy rain in the forecast in addition to the hail and wind. All of this adverse weather is the result of a series of mid-level disturbances riding within a southwest-to- northeast 500 mb flow. Significant cloud cover overhead, in addition to the relatively high chance of rain, will combine to produce daytime high and overnight low temperatures at near normal levels through the next 36 hours. LONG TERM (Tuesday Night through Sunday): Low to mid level moisture will remain high across most of the state Tuesday as a 500mb shortwave trough moves portions of central and south Texas. A marginal risk of severe weather will continue across most of the CWA Tues night per the latest SPC day2 outlook. The threat of severe weather will diminish across deep south Texas Wednesday as the bulk of the convection shifts northward across the northern and eastern portions of the state. A broad 500mb trough across the western United States Wednesday is expected to elongate and become positively-tilted across the southwest U.S. Thursday. Across south Texas...the global models differ on thunderstorms developing either across portions of southwest Texas or southeast Texas Thursday depending on whether you believe the GFS on the former or the ECMWF on the latter. At the surface...a weak cold front is progged to move into central Texas Thursday and into south Texas Friday. This boundary should provide a focus for low level convergence across south Texas through the rest of the week into the weekend as the front possibly moves into deep south Texas and stalls Friday into Saturday. Rain chances will develop Thursday and continue through the rest of the forecast period with low to mid level moisture remaining high across south Texas through Sunday. MARINE (Now through Tuesday): Buoy 42020 reported east-southeast winds around 14 knots gusting to around 18 knots with seas slightly over 3.5 feet with a period of 7 seconds at 250 CDT/750 UTC. Generally moderate winds and seas continue to be expected along the Lower Texas Coast during the period with a modest pressure gradient in place. However, seas may build tonight and Tuesday enough that a Small Craft Exercise Caution may need to be considered for the Gulf of Mexico waters between 20 and 60 nautical miles offshore. Tuesday night through Friday...Moderate to strong east to southeast winds will prevail across the coastal waters Tues night before veering more to the southeast Wednesday and diminishing slightly as the pressure gradient across the lower Texas coast Tues night weakens slightly Wednesday. Moderate southeast winds should prevail across the western Gulf of Mexico with low pressure across the southern plains and high pressure across the eastern U.S. coast. A weak cold front is expected to move into central Texas Thursday and into south Texas Friday. Moderate southeast winds across the coastal waters Thursday should diminish Thurs night into Friday and back to the east as a result. Small craft advisories may be needed for the offshore waters of the lower Texas coast Tues night through Wed night. && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, May 6, 4:54 AM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 454 AM CDT Mon May 6 2019 TXZ248>257-351-353-071100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 454 AM CDT Mon May 6 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast. Strong to severe thunderstorms are possible, producing large hail, damaging winds, and locally heavy rainfall with nuisance flooding in low-lying and poorly-draining areas. There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are forecast Tuesday and Tuesday night. Strong to severe thunderstorms are possible, producing large hail, damaging winds, and locally heavy rainfall with nuisance flooding in low-lying and poorly-draining areas. An elevated risk of rip currents is possible at the local beaches through the entire forecast period. .SPOTTER INFORMATION STATEMENT... Any observations of large hail and damaging winds should be reported to local law enforcement and the National Weather Service office in Brownsville. GMZ130-132-135-150-155-170-175-071100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 454 AM CDT Mon May 6 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are forecast. Strong to severe thunderstorms are possible, producing large hail, damaging winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are forecast Tuesday and Tuesday night. Strong to severe thunderstorms are possible, producing large hail, damaging winds, and frequent lightning. Small Craft Advisories may be needed for portions of the lower Texas coastal waters Tuesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Any observations of large hail and damaging winds should be reported to the United States Coast Guard and the National Weather Service office in Brownsville.
In the hours before
Special weather statement, May 6, 8:50 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Brownsville TX
850 AM CDT Mon May 6 2019
TXZ248-249-252-061445-
Jim Hogg TX-Zapata TX-Starr TX-
850 AM CDT Mon May 6 2019
...SPECIAL WEATHER STATEMENT...
At 847 AM CDT, National Weather Service Doppler radar was tracking
strong thunderstorms along a line extending from 11 miles west of
Las Palmas to 14 miles west of Falcon Dam. Movement was east at 20
to 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Zapata, Rio Grande City, Roma, Escobares, El Sauz, Lopeno, La Rosita,
Viboras, Bustamante and Medina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Falcon Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2707 9945 2708 9944 2712 9881 2630 9874
2637 9880 2635 9890 2639 9893 2637 9895
2640 9896 2640 9908 2643 9911 2648 9909
2654 9917 2672 9921 2684 9927 2687 9932
2692 9933 2694 9939 2698 9938 2702 9944
TIME...MOT...LOC 1347Z 266DEG 23KT 2696 9946 2661 9938
60/SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:50 AM CDT | Special Weather Statement | BRO | Zapata | 55 min |
| May 6, 9:33 AM CDT | Special Weather Statement | BRO | Jim Hogg | 57 min |
| May 6, 10:04 AM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 41 min |
| May 6, 10:47 AM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg, Starr | 43 min |
| May 6, 11:24 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Kenedy | 36 min |
| May 6, 11:40 AM CDT | Special Weather Statement | BRO | Brooks | 50 min |
| May 6, 12:00 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 72 min |
| May 6, 12:09 PM CDT | Special Weather Statement | BRO | Brooks | 36 min |
| May 6, 1:01 PM CDT | Areal Flood Advisory | BRO | Kenedy, Willacy | 102 min |
| May 6, 1:26 PM CDT | Special Weather Statement | BRO | Willacy | 64 min |
| May 6, 1:36 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 39 min |
| May 6, 1:59 PM CDT | Special Marine Warning | BRO | 73 min | |
| May 6, 2:23 PM CDT | Special Weather Statement | BRO | Kenedy | 22 min |
| May 6, 3:55 PM CDT | Special Weather Statement | BRO | Willacy | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.